Counting on the time



Download 113 Kb.
Sana09.05.2017
Hajmi113 Kb.


Counting on the time

Suppose you start to prepare a meal at 9.30 a.m. and finish at 11.15 a.m.




a.m. means between midnight and noon, so 9.30 a.m. and 11.15 a.m. are both in the morning.






How long did it take you to prepare the meal?

You need to work out how many hours and minutes there are between half past nine in the morning and a quarter past eleven in the morning.





9.30 10.00 11.00 11.15


Counting on from 9.30, there are 30 minutes until 10.00.

Between 10.00 and 11.00, there is 1 hour.

Counting on from 11.00, there are 15 minutes until 11.15.

30 minutes + 1 hour + 15 minutes = 1 hour 45 minutes

So the meal took 1 hour and 45 minutes to prepare.

The answer is worked out by counting on the time.





Counting on the time

A disco starts at 9.30 p.m. and ends at 0.15 a.m.


9.30 p.m. is half past nine in the evening and 0.15 a.m. is a quarter past midnight.


How long did the disco last?

Counting on from 9.30, there are 30 minutes to 10.00.

Counting on from 10.00, there are 2 hours to midnight.

Counting on from midnight, there are 15 minutes to 12.15.



30 minutes + 2 hours + 15 minutes = 2 hours 45 minutes

So the disco lasted for 2 hours and 45 minutes.


Now try these. Show your working.

1 A sponsored swim event starts at 6.45 p.m. and ends at 9.20 p.m.


How long does the event last?

2 A team presentation starts at 11.30 a.m. and finishes at 1.45 p.m. How long does the presentation last?





Counting on with the 24-hour clock

Milly caught a train at Eastbourne at 06.50.

She arrived in the Lake District at 13.55.

How long was her journey?



A
06.50 and 13.45 are times in 24-hour clock. 13.45 is the same as 1.45p.m. but you don’t need to use this fact to find the answer.
6 hours 55 minutes

B 7 hours 5 minutes

C 7 hours 15 minutes

D 7 hours 55 minutes

Counting on from 06.50 to 07.00, there are 10 minutes.

Between 07.00 and 13.00, there are 6 hours.

Counting on from 13.00 to 13.55, there are 55 minutes.



10 minutes + 6 hours + 55 minutes = 7 hours 5 minutes

So the answer is B.

Now try these. Show your working.

1 A First Aid course starts at 09.30 and finishes at 16.15.
How long does the course last?

2 A flight leaves Luton airport at 22.45 and arrives at its destination at 01.20. How long does the flight last?





Subtracting the times directly

Look what happens if you simply subtract the 24-hour clock times.



13.55

06.50

07.05

This gives the answer without counting on in three stages.



Now try these. Show your working and circle the correct answer.

1 A video starts at ten past seven and finishes at five to nine.


How long did it last?

A 1 hour 55 minutes

B 1 hour 45 minutes

C 2 hours 5 minutes

D 2 hours 45 minutes

2 A coach leaves Leeds at 11.30 and arrives in London at 15.20.


How long was the journey?

A 3 hour 10 minutes

B 3 hour 50 minutes

C 4 hours 10 minutes


Question 2 is not so simple because you cannot work out 20 minus 30 without borrowing. Remember that 1 hour is worth 60 minutes.
D 4 hours 50 minutes


Num9

Page of
Mss1/L1.1



Download 113 Kb.

Do'stlaringiz bilan baham:




Ma'lumotlar bazasi mualliflik huquqi bilan himoyalangan ©hozir.org 2020
ma'muriyatiga murojaat qiling

    Bosh sahifa
davlat universiteti
ta’lim vazirligi
O’zbekiston respublikasi
maxsus ta’lim
zbekiston respublikasi
davlat pedagogika
o’rta maxsus
axborot texnologiyalari
nomidagi toshkent
pedagogika instituti
texnologiyalari universiteti
navoiy nomidagi
samarqand davlat
ta’limi vazirligi
toshkent axborot
nomidagi samarqand
guruh talabasi
toshkent davlat
haqida tushuncha
Darsning maqsadi
xorazmiy nomidagi
vazirligi toshkent
Toshkent davlat
tashkil etish
Alisher navoiy
Ўзбекистон республикаси
rivojlantirish vazirligi
pedagogika universiteti
matematika fakulteti
sinflar uchun
Nizomiy nomidagi
таълим вазирлиги
tibbiyot akademiyasi
maxsus ta'lim
ta'lim vazirligi
bilan ishlash
махсус таълим
o’rta ta’lim
fanlar fakulteti
Referat mavzu
Navoiy davlat
haqida umumiy
umumiy o’rta
fanining predmeti
Buxoro davlat
fizika matematika
malakasini oshirish
universiteti fizika
kommunikatsiyalarini rivojlantirish
jizzax davlat
tabiiy fanlar